In this paper we prove a sub-Riemannian version of the classical Santaló formula: a result in integral geometry that describes the intrinsic Liouville measure on the unit cotangent bundle in terms of the geodesic flow. Our construction works under quite general assumptions, satisfied by any sub-Riemannian structure associated with a Riemannian foliation with totally geodesic leaves (e.g., CR and QC manifolds with symmetries), any Carnot group, and some non-equiregular structures such as the Martinet one. A key ingredient is a “reduction procedure” that allows to consider only a simple subset of sub-Riemannian geodesics. As an application, we derive isoperimetric-type and (p-)Hardy-type inequalities for a compact domain M with piecewise C 1,1 boundary, and a universal lower bound for the first Dirichlet eigenvalue λ 1 (M) of the sub-Laplacian, λ 1 (M) ≥ kπL22 , in terms of the rank k of the distribution and the length L of the longest reduced sub-Riemannian geodesic contained in M. All our results are sharp for the sub-Riemannian structures on the hemispheres of the complex and quaternionic Hopf fibrations: S 1 ,→ S 2 d +1 −→ p CP d , S 3 ,→ S 4 d +3 −→ p HP d , d ≥ 1, where the sub-Laplacian is the standard hypoelliptic operator of CR and QC geometries, L = π and k = 2d or 4d, respectively.

A sub-Riemannian Santaló formula with applications to isoperimetric inequalities and first Dirichlet eigenvalue of hypoelliptic operators / Prandi, D.; Rizzi, L.; Seri, M.. - In: JOURNAL OF DIFFERENTIAL GEOMETRY. - ISSN 0022-040X. - 111:2(2019), pp. 339-379. [10.4310/jdg/1549422105]

A sub-Riemannian Santaló formula with applications to isoperimetric inequalities and first Dirichlet eigenvalue of hypoelliptic operators

Prandi, D.;Rizzi, L.
;
2019

Abstract

In this paper we prove a sub-Riemannian version of the classical Santaló formula: a result in integral geometry that describes the intrinsic Liouville measure on the unit cotangent bundle in terms of the geodesic flow. Our construction works under quite general assumptions, satisfied by any sub-Riemannian structure associated with a Riemannian foliation with totally geodesic leaves (e.g., CR and QC manifolds with symmetries), any Carnot group, and some non-equiregular structures such as the Martinet one. A key ingredient is a “reduction procedure” that allows to consider only a simple subset of sub-Riemannian geodesics. As an application, we derive isoperimetric-type and (p-)Hardy-type inequalities for a compact domain M with piecewise C 1,1 boundary, and a universal lower bound for the first Dirichlet eigenvalue λ 1 (M) of the sub-Laplacian, λ 1 (M) ≥ kπL22 , in terms of the rank k of the distribution and the length L of the longest reduced sub-Riemannian geodesic contained in M. All our results are sharp for the sub-Riemannian structures on the hemispheres of the complex and quaternionic Hopf fibrations: S 1 ,→ S 2 d +1 −→ p CP d , S 3 ,→ S 4 d +3 −→ p HP d , d ≥ 1, where the sub-Laplacian is the standard hypoelliptic operator of CR and QC geometries, L = π and k = 2d or 4d, respectively.
111
2
339
379
http://arxiv.org/abs/1509.05415v3
Prandi, D.; Rizzi, L.; Seri, M.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/128675
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 4
social impact